Skip to Content

Can you take tramadol and hydrocodone together and what is the effect?

Responses (8)

Anonymous 14 May 2010

Since tramadol is not really an opioid and it's not as powerful or strong as hydrocodone I should say so yes why not other people have taken worse with the hydrocodone.

belinda_pitcock12 29 Aug 2011

is tramadol and hydrocodone the same

JulzieBaby10 12 Apr 2012

they are not the same. they work the smae in your body, however, to get rid of moderate to severe pain. Both working with your central nervous system. tramadol is a non narcotic pain reliever and hydrocodone is a narcotic pain reliever. they both can be very addicting so use with caution.

creatineforever 24 Oct 2012

Negative, ghostrider! They are not the same. Hydrcodone is a true opiate based from opium,semisynthetic,aka is a scheduled controlled substance.
Ultram,besides being garbage,is now called an opiod becauuse it acts on opiate receptors inthe brain,like hydro, butis totally fake.its not a controlled substance, but the literature flaunts it as"not to be snifed or injected". If it was so bad theyd schedule it.ITS A MARKETING GIMMICK for scary candyacs doctors that are shaking in their boots about prescribing opiates to people that hurt.and every opiate in USA is controlled.except ultram. I started out in florida in a car wreck,then given oxy and hydrocodone,etc,then progressed to 6-8mg of Dilaudid,morphine,etc and still functioning. At no point was ultram an option.theytried me once and i threw it away. GARBAGE.seizures are a possibility.worse side effects than any opiate.understand i rate "feel good"with kills pain.but ultram feels BAD and kills pain.its garbage bs scam.

JulzieBaby10 12 Apr 2012

in smaller doses tramadol and hydrocodone should be alright to take together. tramadol is a non narcotic pain reliever while hydrocodone is a narcotic. Both used to treat moderate to severe pain. Both these medications have the same response to your body. they both work with your central nervous system to get rid of pain. However, taking any SSRI's with tramadol i strongly do not recommend. tramadol is classified as an SSRI, i believe, and taking any SSRI's with tramadol could result in a serotonin over dose and you could develope serotonin syndrome which could be life threatening. remember these are just my opinions. so if you want a more accurate response i would suggest to call your local pharmacist or contact your primary healthcare provider. ive been on many medications so my response is from my personal experience and the initial knowledge i have on these two drugs. i hope it helps!!

hillallen 31 Jan 2014

I have taken wellbutrin and celexa for many years, and have also on occasion taken tramadol at the same time with no adverse effects. My doctor and my pharmacist have never advised otherwise... they HAVE, however, indicated that the properties of tramadol are such that they should NEVER be taken with any other opiod at the same time or within a 24 hour period. I did it once and, like I'd been warned by my doctor, I went into narcotic withdrawal and it was absolutely awful. I can only relate my own experiences, but please check with a trusted physician or better, a psycho-pharmacologist.

Reneboston 10 Sep 2016

Tramadol has been re- classified as a controlled countable substance for well over 3 ys. It is counted with all controlled substances, and must be labeled as such by pharmacies... Although sadly, it not REALLY a narcotic, and is not a very good reliever of pain... RN

adamscat 24 Apr 2014

NO!!! A couple of hours ago, I took a tramadol (50 mg.). Less than an hour later, I popped a hydrocodone (5/325) because the tramadol wasn't helping much. "Hydro" by itself usually makes me feel really, really good (almost too good), and tramadol by itself usually puts me in a good mood. But now I feel like crap. My chest feels heavy, I have a headache, my mouth is dry, I'm dizzy, and my legs hurt. I don't know what is going on, but it isn't good. Curiously, I also feel very alert. I just checked the web for interactions between the two drugs (I know, I should have done that first!), and the best info I found indicates that the two should not be taken together. I wanted to go to bed, but now I'm going to be up until these effects start wearing off. Whatever is the opposite of synergy is what these two give you. My stomach hurts too. Ug. I feel awful. Lesson learned.

TattedTammii20 12 Aug 2016

I am a Type 1 Diabetic and has chronic neck and back pain plus neuropathy and excessive foot pain and im 20 years old! Sad, unfortunately, but i just took a hydro and 2 tramadol making the tramadol 100mg (50mg=1), all at the same time! Makes my stomach hurt but makes me lightheaded like a drowsy, high feeling! Crazy thing is,it always helps my feet but still not for my back or neck, hate it!! But totally had to comment on this because it sounds just like my situation lol!

Steve Thompson 5 days ago

Been taking tram (100mg) for 4-5 years for my neuro pain. Works great. NO probs. Just had cervical diskectomy and fusion on c4-5 and c6-7. Prescribed norco 10-325 for the surgical pain. I think you guys are getting bad reactions because you need to eat more and drink more water. Had 2 thumb surgeries in 2014 back to back. Took a couple months but I ended up in the ER because I didn't eat enough or drink enough water. Lots of coffee tho. Developed a peptic ulcer and a case of extreme gastritis. Please eat and drink to metabolize pain unless you r taking them to get high. If that's the case you r the bad apple who spoils it for the rest of us.

Klparkid 5 May 2014

OMG don't do it. I made the mistake of taking a 100mg tramadol and a 7.5/325 hydrocodone about an hour later yesterday (I had a headache that would not subside) and I have NEVER been sicker in my life. Cold sweats, an intense headache, vomiting, nausea, dizziness; I almost felt drunk or on some type of heavy drug. It was absolutely awful and I will never take either again. Still feel under the weather today... DO NOT TAKE HYDROCODONE WITH TRAMADOL! :) #lessonlearned

EMS85 9 May 2014

No you may not take these two medications together. As a healthcare professional in a PCP office I deal with medications on a day to day basis. Typically the doctor I work for usually starts a patient out with tramadol for pain before using a narcotic(norco/percocet) it's easier to prescribe and it's scheduled class makes it easier for us to send electronically through our computer system. It is dangerous to mix the 2 medications most pharmacys here would alert the dr office before filling the medications to be sure the patient is to be getting both. If your narcotic medication is not helping with pain we would usually have you add an additional 1000mg of Tylenol to your norco __/325mg every 6 hrs as needed. the recommended max dose for acetaminophen per day is 3000-4000mg for an adult. Or you can rotate ibuprofen 800mg every 6-8 hrs while taking your narcotic pain med as prescribed.

A1234b56 8 days ago

Yes if you take them 4 hours apart

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions